MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal peritoneal catheter (id 823074) and certas valve (id 828804) were implanted via lumbar peritoneal (lp) shunt due to secondary normal pressure hydrocephalus (snph) on (b)(6) 2024, with unknown setting.The valve was used with silascon® lumbar catheter (manufactured by kaneka, product code: 702-jj).Underdrainage caused ventricular dilatation after the surgery, and the patient's clinical condition worsened.A new valve was implanted via ventricular peritoneal (vp) shunt on (b)(6) 2024, due to suspicion of device obstruction.The blood clot was observed inside the explanted valve.Although a flow test was conducted on the explanted lumbar catheter, flow could not be confirmed.According to the doctor, lumbar punctures were performed repeatedly during the surgery on (b)(6) 2024, which may have caused an influx of bloody cerebrospinal fluid (csf) into the shunt device.The patient's primary disease is subarachnoid hemorrhage and is currently in a follow-up status.According to information provided, it is not known if the obstruction was observed in the peritoneal catheter.It is also unknown if the catheter was removed and replaced.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheter was visually inspected no defects noted.The catheter was irrigated, biological debris was flushed out, flow was very slow partially occluded.Root cause analysis - the potential root causes for the reported issue reported by the customer is probably due to the biological debris found inside the catheter.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19391935
Report Number3013886523-2024-00149
Device Sequence Number7753680
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public10381780515630
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE ID 828804; SILASCON LUMBAR CATHETER (KANEKA, CODE: 702-JJ).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale